MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE SENSOR 3/8 X 3/32; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE SENSOR 3/8 X 3/32; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 96-414-340
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the bubble sensor 3/8¿ x 3/32¿.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor detector did not work during procedure.No additional information is available.It cannot be excluded that bubble sensor did not detect air bubble.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H11: the customer replaced the bubble sensor with a new unit.Despite requested, the customer did not provide more information about the claimed failure.The sensor was returned to livanova and tested.Visual inspection revealed no external damage to the housing, cable, or connector.Functional testing showed no signs of malfunction.Based on findings, an hardware failure of the sensor can be ruled out as root cause of the event.A review of the complaints database confirmed that no additional issues related to the bubble sensor¿s monitoring functionality have been reported by the customer and no previous complaint on this unit has been reported.Based on available information and on results of functional tests that could not reproduce any failure, it could be not clearly determined if the sensor was over-sensing (alarm triggered even if no air bubble was present) or under-sensing (alarm not triggered if air bubble was present).Therefore, this specific case has been conservatively considered as under sensing and evaluated as reportable.
 
Event or Problem Description
See initial report.

Brand Name
BUBBLE SENSOR 3/8 X 3/32
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21393398
Report Number9611109-2025-00056
Device Sequence Number18215806
Product Code DTQ
UDI-Device Identifier04033817902447
UDI-Public(01)04033817902447
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K232291
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-414-340
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown